Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2008, 3:09 PM CDT for Stutsman County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2008, 3:09 PM CDT (20:09 UTC)
- Expired
- Jun 11, 2008, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 109 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 112009 SVRBIS NDC093-112045- /O.NEW.KBIS.SV.W.0053.080611T2009Z-080611T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CDT WED JUN 11 2008 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 345 PM CDT * AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR MONTPELIER...OR 20 MILES SOUTHEAST OF JAMESTOWN...AND MOVING NORTH AT 37 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YPSILANTI BY 315 PM CDT... SPIRITWOOD BY 330 PM CDT... 7 MILES EAST OF SPIRITWOOD LAKE BY 345 PM CDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4724 9856 4724 9848 4664 9845 4664 9863 TIME...MOT...LOC 2009Z 187DEG 32KT 4673 9848 $$ HEINERT
1 follow-up statement
000 WWUS53 KBIS 112043 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 343 PM CDT WED JUN 11 2008 NDC093-112053- /O.EXP.KBIS.SV.W.0053.000000T0000Z-080611T2045Z/ STUTSMAN ND- 343 PM CDT WED JUN 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STUTSMAN COUNTY WILL EXPIRE AT 345 PM CDT... LAT...LON 4724 9856 4724 9848 4664 9845 4664 9863 TIME...MOT...LOC 2043Z 187DEG 32KT 4703 9843 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:05 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 11, 3:05 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT WED JUN 11 2008 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... SATELLITE SHOWS THE UPPER LEVEL LOW IN CENTRAL MONTANA AND THE MODELS MOVE THE LOW NORTHEAST TO THE CANADIAN BORDER TONIGHT THEN EAST ALONG THE BORDER THURSDAY...EXITING THE AREA FRIDAY NIGHT. THE SURFACE LOW IS NOW IN EASTERN SOUTH DAKOTA WHICH HAS SET UP STRONG MOISTURE ADVECTION AND HAS CAUSED ELEVATED CONVECTION ACROSS CENTRAL AND EASTERN NORTH DAKOTA. THE LOW WILL MOVE EAST...BUT WILL EVENTUALLY BECOME STACKED UNDER THE UPPER LEVEL LOW. AS IT DOES THE CONVECTION WILL SHIFT EAST ENDING THE POTENTIAL FOR HEAVY RAIN AND STRONG THUNDERSTORMS. THURSDAY THE WINDS SHOULD STRENGTHEN IN THE SOUTHWEST IN THE SOUTHWEST QUADRANT OF THE UPPER LEVEL LOW...AND A WIND ADVISORY MAY BE NECESSARY. TEMPS ON THURSDAY SHOULD BE A LITTLE WARMER THAN TODAY...BUT NOT BY MUCH AS WARM ADVECTION WILL BE LATE IN MOVING INTO THE FORECAST AREA. THE REMAINDER OF THE SHORT TERM WILL HAVE ON AND OFF AGAIN CHANCE OF PRECIP AS THE FLOW ALOFT TRENDS TOWARD ZONAL...AND IMPULSES MOVE THROUGH THE FLOW. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... THE UPPER LEVEL FLOW WILL CONTINUE TO BE NEARLY ZONAL WITH A SERIES OF IMPULSES MOVING THROUGH IT. EARLY IN THE FORECAST PERIOD...BUT BY TUESDAY AN UPPER LEVEL RIDGE WILL MOVE INTO THE PLAINS STABILIZING THE AIRMASS AND DIMINISHING THE CHANCE OF PRECIP. TEMPERATURES WILL TREND TOWARD NORMAL BY WEDNESDAY. && .AVIATION...IFR CONDITIONS WILL CONTINUE THROUGH THE NIGHT IN MOST AREAS AS THE SURFACE LOW IN SOUTH DAKOTA MOVES SLOWLY EAST. SHOWERS WILL CONTINUE ACROSS THE STATE EARLY TONIGHT...BUT THUNDERSTORMS SHOULD BE LIMITED TO CENTRAL AND EASTERN NORTH DAKOTA. THE FAR EAST WILL CONTINUE TO SEE STRONG WINDS THIS EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW
Hazardous weather outlook, Jun 11, 4:17 AM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 417 AM CDT WED JUN 11 2008 NDZ001>005-009>013-017>023-025-031>037-040>044-047-048-120930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-LOGAN-LA MOURE- 417 AM CDT WED JUN 11 2008 /317 AM MDT WED JUN 11 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TODAY WITH SOME WITH LOCALLY HEAVY DOWNPOURS. SHOWERS AND THUNDERSTORMS WILL TAPER OFF TOWARD EVENING...BEGINNING FIRST IN SOUTHWEST NORTH DAKOTA AND MOVING NORTHEAST OVERNIGHT. THE RESULT WILL BE FOR A DECREASE OF SHOWER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. NDZ045-046-050-051-120930- SIOUX-EMMONS-MCINTOSH-DICKEY- 417 AM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR DRAINAGE AREAS IS IN EFFECT UNTIL 800 AM CDT/700 AM MDT/ FOR CENTRAL SIOUX...DICKEY...MCINTOSH AND SOUTHERN EMMONS COUNTIES... RADAR RAINFALL ESTIMATES RANGING FROM ONE TO THREE INCHES ARE COMMON IN THE SOUTHERN PORTIONS OF THESE COUNTIES NEAR THE SOUTH DAKOTA BORDER. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREA WITH TOTAL ACCUMULATIONS 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THURSDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE MOVES ACROSS NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... WITH THE CLOSE PROXIMITY OF SEVERE WEATHER AND HEAVY RAINFALL...IF ANY FLOODING OR SEVERE WEATHER IS OBSERVED...PLEASE CONTACT THE NATIONAL WEATHER SERVICE WITH YOUR REPORT. KS
In the hours before
Local storm report, Jun 11, 11:35 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HAIL WASHBURN 47.29N 101.03W
06/11/2008 E1.00 INCH MCLEAN ND EMERGENCY MNGR
LASTED 5 MINUTES
&&
LLPLocal storm report, Jun 11, 11:52 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 AM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 4 NW MCKENZIE 46.86N 100.46W
06/11/2008 E0.75 INCH BURLEIGH ND TRAINED SPOTTER
&&
LLPLocal storm report, Jun 11, 12:32 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 PM HAIL 5 SE TUTTLE 47.09N 99.92W
06/11/2008 E1.00 INCH KIDDER ND TRAINED SPOTTER
&&
NHEINERTLocal storm report, Jun 11, 12:33 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 5 SW FLASHER 46.40N 101.31W
06/11/2008 E0.75 INCH GRANT ND TRAINED SPOTTER
HAIL COVERED THE GROUND. MOSTLY SMALL HAIL.
&&
VJENSENLocal storm report, Jun 11, 12:44 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1244 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 5 SSW STEELE 46.79N 99.96W
06/11/2008 E0.75 INCH KIDDER ND TRAINED SPOTTER
LASTED 5 MINUTES
&&
LLP/CSLocal storm report, Jun 11, 12:51 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL STEELE 46.86N 99.92W
06/11/2008 E1.00 INCH KIDDER ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL IN THE COMMUNITY OF STEELE.
&&
CJS/NHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 48 min |
| Jun 11, 1:07 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Jun 11, 1:53 AM CDT | Areal Flood Advisory | BIS | Dickey, Emmons, McIntosh, Sioux | 9 hr |
| Jun 11, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 66 min |
| Jun 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 26 min |
| Jun 11, 2:45 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 60 min |
| Jun 11, 3:01 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 59 min |
| Jun 11, 3:43 AM CDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 62 min |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Oliver | 37 min |
| Jun 11, 11:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 56 min |
| Jun 11, 11:36 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 39 min |
| Jun 11, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 43 min |
| Jun 11, 12:04 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 30 min |
| Jun 11, 12:09 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 37 min |
| Jun 11, 12:19 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 56 min |
| Jun 11, 12:28 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Sheridan | 38 min |
| Jun 11, 12:36 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 54 min |
| Jun 11, 12:44 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 33 min |
| Jun 11, 1:16 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Jun 11, 1:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jun 11, 1:42 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 35 min |
| Jun 11, 2:14 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 61 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 63 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.